Pattern derivatives
by Casey S. Schroeder; Massimo Di Pierro
International Journal of Financial Markets and Derivatives (IJFMD), Vol. 2, No. 4, 2011

Abstract: In this paper, we propose a new type of derivative called a pattern derivative. In the simple case of an asset that moves up u or down d in value, a pattern is a sequence of {u, d} movements that may occur before expiration. We provide general pricing formulas that rely on a brute force approach as well as efficient valuation algorithms based on recursive formulas for the probability of patterns to occur. We generalise our results to exclusive, inclusive, and multi-pattern options. Finally, we discuss the possible benefits of this type of options.

Online publication date: Sat, 28-Feb-2015

The full text of this article is only available to individual subscribers or to users at subscribing institutions.

Existing subscribers:
Go to Inderscience Online Journals to access the Full Text of this article.

Pay per view:
If you are not a subscriber and you just want to read the full contents of this article, buy online access here.

Complimentary Subscribers, Editors or Members of the Editorial Board of the International Journal of Financial Markets and Derivatives (IJFMD):
Login with your Inderscience username and password:

    Username:        Password:         

Forgotten your password?

Want to subscribe?
A subscription gives you complete access to all articles in the current issue, as well as to all articles in the previous three years (where applicable). See our Orders page to subscribe.

If you still need assistance, please email